Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 128, NWS Jackson, KY

May 10, 2011Johnson County, Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2011, 8:27 PM EDT for Johnson County, Martin County, Pike County, Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2011, 8:27 PM EDT (00:27 UTC)
Expired
May 10, 2011, 9:15 PM EDT
In force
48 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS53 KJKL 110027
SVRJKL
KYC115-159-195-110115-
/O.NEW.KJKL.SV.W.0128.110511T0027Z-110511T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
827 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...
  NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 915 PM EDT

* AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JOB...OR 8 MILES NORTH OF INEZ...AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HODE...INEZ...DEBORD AND PEVIER AROUND 835 PM EDT.
  BEAUTY...LOVELY...ANDY AND BRADBURY AROUND 840 PM EDT.
  OPPY...PILGRIM...COALPOINT AND MCCLURE AROUND 845 PM EDT.
  HATFIELD STATION...LAURA AND THREEFORKS AROUND 850 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WARFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3747 8242 3791 8273 3789 8262 3795 8259
      3797 8254 3796 8250 3793 8249 3790 8243
      3782 8240 3778 8233 3768 8230 3766 8224
      3763 8221 3764 8218 3762 8216
TIME...MOT...LOC 0027Z 324DEG 36KT 3795 8251
WIND...HAIL 60MPH 1.00IN

$$

RICHEY
2 follow-up statements
250 
WWUS53 KJKL 110058
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT TUE MAY 10 2011

KYC115-110108-
/O.CAN.KJKL.SV.W.0128.000000T0000Z-110511T0115Z/
JOHNSON KY-
858 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3747 8242 3770 8258 3779 8236 3778 8233
      3768 8230 3766 8224 3763 8221 3764 8218
      3762 8216
TIME...MOT...LOC 0058Z 324DEG 36KT 3759 8227

$$

KYC159-195-110115-
/O.CON.KJKL.SV.W.0128.000000T0000Z-110511T0115Z/
MARTIN KY-PIKE KY-
858 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PIKE AND SOUTHEASTERN MARTIN COUNTIES UNTIL 915 PM EDT...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
HUDDY...MOVING SOUTHEAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL PIKE AND SOUTHEASTERN MARTIN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3747 8242 3770 8258 3779 8236 3778 8233
      3768 8230 3766 8224 3763 8221 3764 8218
      3762 8216
TIME...MOT...LOC 0058Z 324DEG 36KT 3759 8227
WIND...HAIL 60MPH 1.00IN

$$

KAS
486 
WWUS53 KJKL 110107
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
907 PM EDT TUE MAY 10 2011

KYC159-195-110117-
/O.EXP.KJKL.SV.W.0128.000000T0000Z-110511T0115Z/
MARTIN KY-PIKE KY-
907 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIKE AND
SOUTHEASTERN MARTIN COUNTIES WILL EXPIRE AT 915 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM EDT.

LAT...LON 3747 8242 3770 8258 3779 8236 3778 8233
      3768 8230 3766 8224 3763 8221 3764 8218
      3762 8216
TIME...MOT...LOC 0107Z 324DEG 36KT 3752 8220

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:24 PM EDT, 3 minutes earlier.

Area forecast discussion, May 10, 8:24 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
824 PM EDT TUE MAY 10 2011

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

ONGOING TSRA ACTIVITY IS CONFINED TO THE AREA NORTH OF THE MOUNTAIN
PARKWAY. HAVE REDUCED THE SEVERE WATCH TO INCLUDE THE PRIMARY THREAT
AREA. THE TUNDERSTORMS SEEM TO WANT TO CONTINUE WITH AN MCV CREATING
STRONG STORMS. EXPECT THE ACTIVITY TO SUBSIDE WITH THE PASSING OF THE
MCV AND COOLING OF THE AIRMASS FOLLOWING THE SETTING SUN. WILL UPDATE
AGAIN ONCE ACTIVITY QUIETS DOWN.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH FRIDAY/

A SURFACE WARM FRONT HAS EASED ITS WAY NORTHEAST THROUGH THIS
AFTERNOON...CURRENTLY ALIGNED FROM NEAR FWA DOWN TO HTS. A SHORT WAVE
TROUGH WAS ROTATING THROUGH SOUTHERN IL/IN. MOST OF THE BETTER
ACTIVITY IS CURRENTLY ALIGNED ALONG AND JUST SOUTHWEST OF THE WARM
FRONT. SEVERE STORMS HAVE FIRED UP IN NORTH CENTRAL KENTUCKY...WITH
VERY LARGE HAIL THE PRIMARY CONCERN. THESE WILL CONTINUE TO DRIFT
EAST AND SOUTHEAST WITH TIME. LOCATIONS ALONG AND NORTHEAST OF A LINE
FROM MOUNT STERLING TO SALYERSVILLE...TO PIKEVILLE...WILL SEE THE
BEST CHANCE OF SEEING SOME SEVERE THUNDERSTORMS THROUGH 8 PM.
SOUTHWEST OF THIS BOUNDARY...CONVECTION LOOKS MORE UNLIKELY. EXPECT
MUCH OF THIS ACTIVITY TO DIE DOWN THIS EVENING...HOWEVER WILL HOLD
ONTO AT LEAST A SLIGHT CHANCE POP OVERNIGHT WITH THE POTENTIAL FOR
ANY TRAVERSING OUTFLOW BOUNDARIES.

THE MODELS ARE IN GOOD AGREEMENT THROUGH THE REST OF THE SHORT
TERM...ALTHOUGH DETAILS CONTINUE TO BE A CHALLENGE. THE UPPER LEVEL
RIDGE AXIS WILL BE RIGHT OVER US TOMORROW...BEFORE DRIFTING EAST BY
THURSDAY. AS SUCH...WOULD EXPECT LESS CONVECTION FOR TOMORROW
AFTERNOON AND EVENING...AND THEN A BIT MORE ON THURSDAY. INDIVIDUAL
SHORT WAVE TROUGHS WILL BE DIFFICULT TO TIME...SO HAVE GENERALLY USED
A DIURNAL TREND TO THE CONVECTION.

FOR TEMPERATURES...NEAR RECORD HIGHS IN THE MID TO UPPER 80S ARE
EXPECTED ON WEDNESDAY...WITH SLIGHTLY COOLER READINGS ON THURSDAY.
LOWS WILL GENERALLY BE IN THE 60S DURING THE OVERNIGHT PERIODS.

.LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/

LOOKING AT THE EXTENDED FORECAST BEGINNING ON FRIDAY...MODELS ARE
CONSISTENT ON A RATHER SLOW PROGRESSION TO AN UPPER LEVEL LOW OVER
THE CENTRAL PLAINS. THE EURO IS THE MODEL THAT REPRESENTS THIS
PATTERN THE BEST ALONG WITH SOME SUPPORT FROM THE GEM SO WILL LEAN
TO THE EURO/GEM FOR CHANGES. HOWEVER CONFIDENCE IS STILL LOW DUE TO
THE RATHER HARD TO PIN DOWN PROGRESSION OF THE UPPER LEVEL LOW
FRIDAY THROUGH THE REST OF THE EXTENDED. WITH NO PROMINENT SURFACE
FEATURE TO AID IN CONVECTION IN THE EXTENDED...LOWERED POPS AND WENT
WITH A MORE DIURNAL TREND TO THE EXTENDED. DID NOT SEE ANY POINT
WHERE SOME LARGE SCALE LIFT WOULD AID IN CONVECTION SO KEPT POPS IN
THE SLIGHT TO MID CHANCE RANGE. AS FOR TEMPERATURES...NO SPECIFIC
POINT OR BOUNDARY AVAILABLE PRESENT TO AFFECT TEMPS SO THEY WERE NOT
CHANGED MUCH AND ONLY SOME DIFFERENTIAL HEATING EFFECTS WERE ADDED.
OVERALL...A MURKY EXTENDED IS ON TAP WITH NO SOLID SURFACE FEATURE.
THEREFORE...WEATHER WILL BE CONVECTIVE DRIVEN.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

THUNDERSTORM ACTIVITY IS CONTINUING OVER NORTHERN KENTUCKY. JKL WILL
SEE THE BEST CHANCE OF THIS ACTIVITY BUT LOOKS TO STAY NORTH SO HAVE
ONLY INCLUDED VCTS FOR JKL. LOZ AND SME ARE ALREADY STARTING TO CLEAR
AND SAT PIC CONFIRMS THE OBS. EXPECT ACTIVITY TO WANE THIS EVENING
WITH SOME VALLEY FOG A GOOD BET ONCE AGAIN TOWARDS DAWN. A RENEWED
THREAT OF CONVECTION IS EXPECTED AGAIN WEDNESDAY AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 1 AM EDT WEDNESDAY FOR KYZ044-
051-052-060-104-106>110-119-120.

&&

SHORT TERM...GEOGERIAN/DUSTY
LONG TERM....SHALLENBERGER
AVIATION...DUSTY
Hazardous weather outlook, May 10, 8:10 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
810 PM EDT TUE MAY 10 2011

KYZ044-051-052-060-104-106>110-119-120-120315-
FLEMING-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-
FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
FRENCHBURG...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...INEZ...PIKEVILLE
810 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS THROUGH THIS
EVENING...ESPECIALLY ALONG AND NORTHEAST OF A LINE FROM MOUNT
STERLING...TO SALYERSVILLE...TO PIKEVILLE...MAY PRODUCE SEVERE
WEATHER WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND INTO EARLY THIS EVENING.

KYZ050-058-059-068-069-079-080-083>088-111>118-120315-
MONTGOMERY-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG
810 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN/DUSTY

In the hours before

Local storm report, May 10, 5:19 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             9 ESE CARLISLE          38.26N 83.88W
05/10/2011  E1.75 INCH       BATH               KY   PUBLIC

            HAIL CAUSED DENTS IN CAR.

&&

TBREWER
Local storm report, May 10, 5:25 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             OWINGSVILLE             38.14N 83.76W
05/10/2011  E1.00 INCH       BATH               KY   TRAINED SPOTTER

            HAIL STARTED OUT AS PEA SIZED AND INCREASED TO QUARTER
            SIZED.

&&

TBREWER
Local storm report, May 10, 5:38 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             KENDALL SPRINGS         38.10N 83.78W
05/10/2011  M2.00 INCH       BATH               KY   TRAINED SPOTTER

            HAIL OCCURRED BETWEEN 410 AND 420 PM.

&&

TBREWER
Local storm report, May 10, 7:00 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             EWING                   38.43N 83.86W
05/10/2011  E0.88 INCH       FLEMING            KY   TRAINED SPOTTER

&&

TBREWER
Special weather statement, May 10, 7:02 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
702 PM EDT TUE MAY 10 2011

KYZ044-102330-
FLEMING-
702 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 730
PM EDT TUESDAY EVENING...

   FLEMING.

AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
FLEMINGSBURG...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TILTON AROUND
710 PM EDT...POPLAR PLAINS AROUND 715 PM EDT...HILLSBORO AROUND 725
PM EDT...RINGOS MILLS AROUND 730 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

KAS
Special weather statement, May 10, 8:21 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
821 PM EDT TUE MAY 10 2011

KYZ044-110100-
FLEMING-
821 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 900
PM EDT TUESDAY EVENING...

   FLEMING.

AT 821 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEPTON...OR 6
MILES NORTHWEST OF FLEMINGSBURG...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRAINTOWN
AROUND 830 PM EDT...FLEMINGSBURG AROUND 835 PM EDT...DALESBURG AROUND
840 PM EDT...POPLAR PLAINS AROUND 845 PM EDT...WALLINGFORD AROUND 850
PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 20 TO 30
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:07 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Morgan, Rowan38 min
May 10, 8:34 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Morgan, Rowan41 min
May 10, 8:51 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan39 min
May 10, 9:01 PM EDTSevere Thunderstorm WarningJKLPike14 min
May 10, 9:10 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe65 min
May 10, 9:12 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike28 min
May 10, 9:17 PM EDTSevere Thunderstorm WarningJKLPike13 min
May 10, 9:29 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin21 min
May 10, 9:32 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike28 min
May 10, 9:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Letcher, Perry, Pike51 min
May 10, 10:05 PM EDTSevere Thunderstorm WarningJKLBreathitt, Harlan, Knott, Letcher, Magoffin39 min
May 11, 2:10 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike35 min
May 11, 2:36 AM EDTFlash Flood WarningJKLElliott, Floyd, Johnson, Martin, Morgan3 hr
May 11, 7:23 AM EDTAreal Flood WarningJKLElliott, Floyd, Johnson4 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.